Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 81, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 6, 2018, 8:44 PM EDT for Huron County, Ohio. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2018, 8:44 PM EDT (00:44 UTC)
- Expired
- Oct 6, 2018, 9:18 PM EDT
- In force
- 34 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Huron County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
620
WUUS51 KCLE 070044
SVRCLE
OHC077-070130-
/O.NEW.KCLE.SV.W.0081.181007T0044Z-181007T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
844 PM EDT SAT OCT 6 2018
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Huron County in north central Ohio...
* Until 930 PM EDT.
* At 844 PM EDT, a severe thunderstorm was located near Willard, or
12 miles southwest of Norwalk, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Norwalk, Bellevue, Willard, New London, Milan, Northern Milan,
Wakeman, Monroeville and North Fairfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4128 8283 4129 8261 4128 8235 4107 8234
4106 8237 4107 8243 4106 8244 4100 8281
TIME...MOT...LOC 0044Z 247DEG 41KT 4110 8277
HAIL...<.75IN
WIND...60MPH
$$
Mullen2 follow-up statements
945
WWUS51 KCLE 070104
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
904 PM EDT SAT OCT 6 2018
OHC077-070130-
/O.CON.KCLE.SV.W.0081.000000T0000Z-181007T0130Z/
Huron OH-
904 PM EDT SAT OCT 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EASTERN HURON COUNTY...
At 904 PM EDT, severe thunderstorms were located along a line
extending from near Milan to 7 miles southeast of Norwalk to 6 miles
west of New London, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Norwalk, New London, Milan, Northern Milan, Wakeman and North
Fairfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4129 8261 4128 8235 4107 8234 4106 8237
4107 8243 4106 8244 4103 8265 4129 8267
TIME...MOT...LOC 0104Z 251DEG 34KT 4126 8253 4116 8252 4104 8253
HAIL...<.75IN
WIND...60MPH
$$
Mullen923
WWUS51 KCLE 070118
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
918 PM EDT SAT OCT 6 2018
OHC077-070128-
/O.CAN.KCLE.SV.W.0081.000000T0000Z-181007T0130Z/
Huron OH-
918 PM EDT SAT OCT 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HURON COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 4129 8261 4128 8235 4107 8234 4106 8237
4107 8243 4106 8244 4103 8265 4129 8267
TIME...MOT...LOC 0117Z 247DEG 41KT 4131 8237 4121 8236 4109 8237
$$
MullenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 7:00 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 6, 7:00 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 700 PM EDT Sat Oct 6 2018 .SYNOPSIS... A warm front has lift across the area and stalled out over Lake Erie this afternoon. An low pressure will move northeast to Lake Ontario tonight. A cold front trailing from the low pressure system will move southeast across the area tonight and become nearly stationary across central Ohio and Pennsylvania. The stationary front will lift north of the area Sunday night. A ridge will build northwest into the local area Monday through Wednesday from the mid Atlantic states. Another low pressure system will move northeast through the central Great Lakes Thursday morning forcing a cold front east across the area. && .NEAR TERM /THROUGH SUNDAY NIGHT/... Had a couple storms pulse up this evening. The strongest wind gust occurring from a storm across Seneca county where the delta theta-e values in the lower atmosphere were the highest. These values will decrease as the sun sets. Another storm over Crawford County, PA also pulsed up but became strongest just east of our area. However we will need to monitor the convection just into NW Ohio. There has been some non severe gusts with it as it moved across northern Indiana. Still a couple of pockets of wind to watch as it approaches. Best chances of thunderstorms will generally be near and north of a line from Upper Sandusky to Warren. Very high precipitable water levels for this time of year will lead to some locally heavy rainfall. Previous Discussion... If you thought today was exceptionally humid, you were correct. We are currently seeing very high humidity with dewpoints in the lower 70s. Infact, precipitable water values are around 1.8 inches which is measurement of the total moisture in the atmosphere and that is at an all time high level for early October standards. We will see tropical like showers and storms with locally heavy downpours this afternoon into late this evening. We already have scattered convection developing in the warm sector south of a frontal boundary that is just to our north and northwest. This boundary will move southward this evening and we should see a broken line of stronger storms developing along and ahead of the front. MLCAPE values are around 1500 to 2000 J/KG along with modest shear. The main threats will be storms that develop mini surges, bows, or line segments moving quickly to the east- northeast with the given wind vectors. Isolated damaging winds up to 60 mph will be the main threat. There could be some small pea to dime size hail but hail is not a big concern at this time and the tornado threat is extremely low. The main window for strong storms this evening across northern Ohio will be between 6 pm and midnight. Scattered showers will linger around through the rest of the night. The boundary stalls out over northern Ohio on Sunday and then slowly retreats northward again late on Sunday. This area will be the focus for additional scattered showers and storms Sunday afternoon and evening over northern Ohio as well as Lake Erie. Temperatures will be warmest in the low to mid 80s across central Ohio and in the 70s north of the boundary on Sunday. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... The early part of the work week will be running well above normal with a more summerlike forecast with daily small chances of showers/thunderstorms with enough instability to work with. Will focus these precip chances diurnally. Temperatures will be in the upper 70s/lower 80s with a few locations reaching into the mid 80s. Night lows will be muggy in the mid/upper 60s. The major frontal system will still be well to our west as the western U.S. trough deepens and our mid-Atlantic high holds. Wednesday though will likely feature more cloud cover as the shortwave ejects out of the Central Plains and across the Midwest. Held off on the bulk of the showers/thunderstorms until after the day period on Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... Timing of the models coming into better agreement for long term. ECMWF has speeded up timing of cold front to match the faster GFS. Both models now have the cold front pushing through Wednesday night. May still see some lingering showers in the east Thursday morning, but precip should be east of the forecast area by Thursday afternoon. Behind the front, significantly cooler, fall like conditions set up over the forecast area. By Friday high temps will only be in the upper 50s to lower 60s, which is actually a few degrees below average. Weekend forecast still in doubt. ECMWF maintains a ridge over the Eastern Lakes Saturday with 850 temps of 2c - 5c. The GFS on the other hand moves a strong cold front across the area Saturday, with the 850mb temps plunging to -4c by Saturday evening. For now will superblend Saturdays temps and go with slight chance pops. && .AVIATION /00Z Sunday THROUGH Thursday/... Showers and thunderstorms are expected to impact the region near and north of a line from near KMNN to around KYNG this evening through the overnight hours as a weakening cold front sags into northern Ohio. Expect to see IFR conditions with the thunderstorms. The very moist airmass and the frontal boundary in the area will likely lead to MVFR/IFR cloud cover to development areawide. Best chances of IFR will be near and north of the frontal boundary as it stalls over from the Mid- Ohio area into western PA. It will be a slow recovery to VFR on Sunday with the frontal boundary in the area. Best chances for afternoon showers/thunderstorms will generally be the central portion of northern Ohio. Winds away from the thunderstorms will be light and variable. OUTLOOK...Non-VFR possible on and off through Wednesday. && .MARINE... More summerlike weather can be expected on the lake. Water temperatures are coming down into the mid 60s though. Showers and thunderstorms can be expected tonight as a cold front settles south across the lake. This front will likely linger across northern Ohio for Sunday and through a big part of Monday before lifting well north of the lake. Therefore variable wind directions tonight will settle into east-northeast flow for the rest of the weekend. Monday will be a transition day and beyond that southerly flow is expected. None of this is expected to reach small craft criteria. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin/Mullen SHORT TERM...Oudeman LONG TERM...DJB AVIATION...Mullen MARINE...Oudeman
Hazardous weather outlook, Oct 6, 4:06 AM EDT, 16 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 406 AM EDT Sat Oct 6 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-070815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 406 AM EDT Sat Oct 6 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is the possibility that a few thunderstorms could approach severe limits; especially later this afternoon into tonight as a cold front sags southeast across the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 6, 5:49 PM EDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Cleveland OH 549 PM EDT SAT OCT 6 2018 OHZ006-008-017-018-062215- Seneca-Wood-Hancock-Sandusky- 549 PM EDT SAT OCT 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN SENECA...SOUTHWESTERN SANDUSKY...SOUTHEASTERN WOOD AND NORTHEASTERN HANCOCK COUNTIES... At 548 PM EDT, a strong thunderstorm was located over Fostoria. The storm is moving northeast at 25 MPH. Winds in excess of 40 mph and heavy rain are possible with this storm. Locations impacted include... Findlay, Fostoria, Arcadia, New Riegel, Wayne, Bloomdale, Risingsun, Jerry City, West Millgrove, Burgoon, Bairdstown, Bascom and Kansas. LAT...LON 4131 8325 4103 8325 4103 8363 4131 8363 TIME...MOT...LOC 2148Z 000DEG 0KT 4118 8345 Bray
Special weather statement, Oct 6, 5:51 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Cleveland OH
551 PM EDT SAT OCT 6 2018
PAZ003-062215-
Crawford-
551 PM EDT SAT OCT 6 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CRAWFORD COUNTY...
At 551 PM EDT, a strong thunderstorm was located 8 miles south of
Guys Mills, or 11 miles southeast of Meadville, moving east at 25
mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Titusville, Guys Mills, Cochranton, Hydetown and Townville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4162 7982 4161 7983 4155 7992 4154 7993
4151 7998 4149 8000 4149 8012 4160 8012
4181 7961 4162 7962
TIME...MOT...LOC 2151Z 270DEG 20KT 4151 8002
MullenLocal storm report, Oct 6, 6:26 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
626 PM EDT SAT OCT 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 2 W BETTSVILLE 41.24N 83.27W
10/06/2018 SENECA OH TRAINED SPOTTER
ONE TREE AND SEVERAL OTHER BRANCHES DOWN.
0550 PM TSTM WND DMG 1 NE COCHRANTON 41.52N 80.04W
10/06/2018 CRAWFORD PA 911 CALL CENTER
LARGE BRANCH TOOK SEVERAL WIRES DOWN AT
ROUTE 173 AND 322 INTERSECTION.
&&Local storm report, Oct 6, 7:27 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
727 PM EDT SAT OCT 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TSTM WND DMG 1 WSW BETTSVILLE 41.24N 83.25W
10/06/2018 SENECA OH TRAINED SPOTTER
MULTIPLE TREES DOWN.
&&Special weather statement, Oct 6, 7:32 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
732 PM EDT SAT OCT 6 2018
OHZ006-008-017-018-027-070015-
Seneca-Wyandot-Wood-Hancock-Sandusky-
732 PM EDT SAT OCT 6 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SENECA...
SOUTHWESTERN SANDUSKY...NORTHWESTERN WYANDOT...SOUTHERN WOOD AND
HANCOCK COUNTIES...
At 731 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Continental to near Elida to near
Spencerville In Allen County. Movement was east at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations that may be impacted include...Findlay, Fostoria, Upper
Sandusky, Bluffton, North Baltimore, Gibsonburg, McComb, Forest,
Arlington, Arcadia, Rawson, Vanlue, Van Buren, New Riegel, Carey,
Bradner, Wayne, Bloomdale, Risingsun and Cygnet.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4121 8388 4138 8328 4109 8326 4082 8328
4082 8388
TIME...MOT...LOC 2331Z 251DEG 37KT 4104 8425 4082 8424 4067 8436
MullenSpecial weather statement, Oct 6, 8:16 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Cleveland OH
816 PM EDT SAT OCT 6 2018
OHZ007>009-018-019-027>029-036-037-070100-
Crawford-Seneca-Wyandot-Huron-Marion-Erie-Richland-Ottawa-Sandusky-
Morrow-
816 PM EDT SAT OCT 6 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OTTAWA...HURON...
RICHLAND...ERIE...SENECA...MARION...EASTERN SANDUSKY...WYANDOT...
NORTHERN MORROW AND CRAWFORD COUNTIES...
At 816 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Port Clinton to near Tiffin to 6
miles west of Sycamore to Morral. Movement was northeast at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Mansfield, Marion, Sandusky, Tiffin, Norwalk, Fremont, Bucyrus, Upper
Sandusky, Port Clinton, Galion, Shelby, Bellevue, Clyde, Willard,
Ontario, Lexington, Crestline, New London, Plymouth and Green
Springs.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4103 8339 4122 8323 4158 8305 4154 8292
4160 8281 4141 8250 4142 8243 4140 8240
4107 8240 4106 8244 4090 8241 4082 8242
4075 8240 4053 8301 4052 8339
TIME...MOT...LOC 0016Z 247DEG 42KT 4145 8298 4115 8313 4095 8329 4068
8322
MullenThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 8:16 PM EDT | Special Weather Statement | CLE | Crawford, Erie, Huron, Marion, Ottawa, Richland and 3 more | 44 min |
| Oct 6, 8:43 PM EDT | Special Marine Warning | CLE | 71 min | |
| Oct 6, 9:15 PM EDT | Special Weather Statement | CLE | Ashland, Cuyahoga, Lorain, Medina, Morrow, Richland | 45 min |
| Oct 6, 9:59 PM EDT | Special Weather Statement | CLE | Ashtabula, Cuyahoga, Geauga, Holmes, Knox, Lake and 5 more | 61 min |
| Oct 6, 11:03 PM EDT | Special Weather Statement | CLE | Mahoning, Stark, Trumbull | 57 min |
| Oct 6, 11:16 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga | 6 hr |
| Oct 7, 2:29 AM EDT | River Flood Warning | CLE | Lake | 5 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.